Citation: Patsy. "Hospitalization Following Extremely High Dose: An Experience with Dramamine (exp63479)". Erowid.org. Feb 6, 2008. erowid.org/exp/63479
The dose described in this report is very high, potentially beyond Erowid's 'heavy' range, and could pose serious health risks or result in unwanted, extreme effects. Sometimes extremely high doses reported are errors rather than actual doses used.]
My name is Patsy. I am a public access television producer and videographer in Texas. Last Friday on 6-1-07 I learned about your website. The hard way. I found out because my son called me at about 8:30 p.m., that my 16 year old son, Ely, was acting strange and incoherent. My son who worked all day got home at about 8pm to find him.
I rushed home, which took about 25 minutes and Alex said to me, ďLook Mom, watch this.Ē He began to ask Ely questions. Ely was giving random answers. His eyes appeared to be dilated and he had a wide eyed look. His hands were shaking so I knew he was probably having some sort of anxiety attack and that his heart rate had to be very high. He walked around from one place to another, saying he was going to make something to eat or that he had to pee but would only take a few steps and then go in another direction. I could see his mind was jumping around like a bouncing ball. My son Alex then showed me this document, the text of which is below. I did not read past the ďI was able to get 700 mg of the shitĒ and realized I needed to get him to a hospital fast. Luckily he was cooperative when we told him we were taking him to play video games.
He kept complaining that he needed to pee but could not. I e-mailed the Word document to myself and we sped to a hospital. I cannot tell you how terrified I was. I knew that this was bad because he was totally incoherent and definitely seeing things. He would say things randomly as if someone was talking to him. We would ask him questions to try to make him focus on us and not whatever it was he was seeing. He would yell things out during the drive to the hospital such as ďLook at those mushrooms!Ē and leaned forward from the back seat, as if what he was seeing was in the car. He also yelled out when we passed a familiar grocery store ďLook at Picachu!Ē He appeared to be seeing characters from video games but would also see things that would scare him, because he would talk about something he saw and say, ďthatís scaryĒ.
Thank God he documented what he did because I would not have had any idea. The doctor at the ER said it was too late to try to give him activated charcoal to absorb
the drug, so they transferred him to the intensive care unit at a pediatric hospital. There they stuck long tubes down his nose and down into his stomach and gave him some kind of medicine so he could pass the Dramamine. I am not a doctor so I do not know the purpose of the tubes. They gave him fluids through an IV. The problem was he could not go to the bathroom. His heart rate was up to the 140 beats per minute and his blood pressure was high, causing him to become hypertensive, which could lead to a heart attack. It took until about 3 am for his heart rate to stabilize and his blood pressure to start to come down. He was in that dangerous state for about 15 hours (had started the drug at 1:30pm), way too much for the body to take.
We later searched his room and found a gun that we own. Luckily I had emptied the clips so there were no bullets in it. He pulled through and did not lose any organs, such as kidney or liver and did not go into convulsions. While I was at the 1st ER I had my laptop with me so I turned on the camera to record what was happening. The reason I decided to do that was because I know that most people do not remember what was going on when they overdose on something and can only listen to the hearsay of people telling them how they were acting or the danger they were in. I want to make sure he not only remembers, but relives it. I will be working on that video and so he can see it and possibly post it to some of the websites I have as a warning.
Here is that video, in five parts: http://411show.blogspot.com/search?q=dramamine
I have to also tell you that although I believe in freedom of speech, I do also believe that minors need to be protected from misinformation. I read what your website states about Dramamine, and I believe that it is definitely misleading and could cause irreparable harm to someone not smart enough to question what they read. I imagine that if someone lost a loved one to this drug they may not be aware of your website and be able to post the information. But this family of drugs is definitely very dangerous and toxic to the body, possibly causing organ failure, heart attack. convulsions and choking on vomit, not to mention possible backing up into the lungs, causing death.. You should have much bigger precaution messages, in big red letters, for the stuff you post.
I can tell you that this was a horrible experience, for all of my family. They were all affected as well and my family all across the country were calling to check on us. I hope this is the last time I have to contact you about something someone read on your website that adversely affected someone.
The document below is exactly as my son typed it, it has not been altered. You can see his mind going towards the end of the document.
Friday, June 01, 2007
It is 1:32. Iím here at home with a day to kill and Iíve read reports on Erowid.org about dimenhydrinate, one of the active ingredients in Dramamine, a common OTC anti-motion sickness pill. So letting curiosity getting the best of me, Iíve decided to go to the local Wal-Mart and pick a bottle of it. For only $3.72, I was able to get 700 mg of the shit and ready to ingest them all as it takes large amounts to cause auditory and visual hallucinations. When I got home I decided to take 6(50 mg each, at 1:20 P.M ), eat some tacos, and down the other 6 after Iíve eaten, because having a stomach full of pills without any buffer between them will probably make my stomach very uncomfortable. I plan to record every now and then the effects being taken toll on my body, because as Iíve read in the reports, amnesia usually follows the day after. Nothing to do now but wait and see what happensÖ
Iíve been sitting here at my computer playing spades, and I can already feel the Dramamine kicking in, because my body is starting to feel tired. My short- term memory is also being affected, because I cannot remember things that Iím trying to do, and Iím finding it hard to concentrate. Also, my body feels very light, like when I smoke Dro.
I just went to the restroom, and Iím starting to hallucinate. The cabinet doors under my sink started to pulsate and Iím seeing designs on the wall that I know are figments of my imagination. Iím gonna go back to the computer and wait this thing out.
Iím sitting at my computer looking at the kitchen floor, and it seems to be moving and Iím seeing something transparent slide across the floor, in and out of cabinets and in the fridge. Also, Iím starting to get a warm sensation through my body, like when I take pain killers (such as Acetaminophen).
My body is very drowsy right now and I feel like going to bed, but I know if I wanna get my moneys worth, I have to stay up and awake.
Being unsatisfied with the first dosage, Iíve decided to get more. I got two more bottles (1200 mg), and just downed them with soda. Surely, this will be a crazy trip, because altogether Iíve ingested 1800 mg.
6: 39 P.M
I have been sitting at my computer waiting for the trip. And,
so, the speaker s to my compute///are walking,nc. I,
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.